IDEAS home Printed from https://ideas.repec.org/a/eee/phsmap/v349y2005i1p143-154.html
   My bibliography  Save this article

A Monte Carlo investigation of the Hamiltonian mean field model

Author

Listed:
  • Pluchino, Alessandro
  • Andronico, Giuseppe
  • Rapisarda, Andrea

Abstract

We present a Monte Carlo numerical investigation of the Hamiltonian mean field (HMF) model. We begin by discussing canonical Metropolis Monte Carlo calculations, in order to check the caloric curve of the HMF model and study finite size effects. In the second part of the paper, we present numerical simulations obtained by means of a modified Monte Carlo procedure with the aim to test the stability of those states at minimum temperature and zero magnetization (homogeneous Quasi stationary states), which exist in the condensed phase of the model just below the critical point. For energy densities smaller than the limiting value U∼0.68, we find that these states are unstable confirming a recent result on the Vlasov stability analysis applied to the HMF model.

Suggested Citation

  • Pluchino, Alessandro & Andronico, Giuseppe & Rapisarda, Andrea, 2005. "A Monte Carlo investigation of the Hamiltonian mean field model," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 349(1), pages 143-154.
  • Handle: RePEc:eee:phsmap:v:349:y:2005:i:1:p:143-154
    DOI: 10.1016/j.physa.2004.10.009
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0378437104013202
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    File URL: https://libkey.io/10.1016/j.physa.2004.10.009?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Maciel, J.M. & Firpo, M.-C. & Amato, M.A., 2015. "Some statistical equilibrium mechanics and stability properties of a class of two-dimensional Hamiltonian mean-field models," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 424(C), pages 34-43.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:349:y:2005:i:1:p:143-154. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/ .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.